Delayed stomach cramps

#1

Been taking Huel Vanilla for a total of four weeks today. I take 3 scoops with water in the morning after the gym for breakfast five days during my working week. It doubles up for me as a protein drink and heathy meal replacement. I’m not overweight and am pretty healthy I think I had a two week delayed reaction to Huel as I have been getting stomach cramps on and off during the day. Some worse than others, today as I am writing this is the worst cramping as I feel light headed and nauseous. Like I mentioned above it’s been a total of four weeks today since I started and the last two weeks is when the cramping started. Any advice to what it could be would be appreciated. I have no known allergies to food I know of at the moment.

#2

If I don’t hammer the water when I’m Hueling, I get cramps. I make sure I get in at least 44 oz of water during the day for one shake, 64 oz if I’m doing a double shake day. I can’t say this is what your issue is, but it’s worth a shot.

Idk if you have a Sonic near you, but you can get an ice water (32 or 44 oz size) with limes or lemons in it for a buck or so. I reuse the cups and the fruit for three days max, then I pick up a new one :slight_smile:

1 Like
#3

It’s odd that you mention you had no issues in the first couple of weeks Chris… Some people may have issues during the adjustment period when they start Huel but delayed symptoms are certainly unusual.

I agree with Elizabeth, up your water intake and let us know how you get on.

#4

OK this is all starting to make sense now. You see I take creatine as well, and although I drink plenty of water creatine obviously holds water in your muscles.And that alone requires at least a gallon of water,so the Huel and creatine combined equals an even higher water consumption. I am off the creatine now as I cycle it but I started my cycle the same time as I started Huel. Creatine for me takes approx two weeks to to get in to my system and that’s when my stomach cramps started so problem solved hopefully.
Trace amounts of creatine stay in your system for about a month when you cycle on and off like me so I’ll drink plenty of water and totally come of the creatine.
It’s an easy choice between the two really as Huel is a healthy alternative to breakfast and doubles as my protein shake and is so convenient.I’ll report my findings in a couple of weeks. THANKS!

3 Likes
#5

So firstly I upped my water intake. I drank 1.5 litres of water in the morning before I took my 3 scoop shake at 10am for breakfast.
The cramping was certainly better but still there.
Then I tried the same process as above with 2 scoops the next day. The cramping still occurred roughly 10 mins later.
The next day the same amount of water but I decided to try 2 scoops for dinner instead of breakfast at 1pm. My reasons for this being maybe I shouldn’t be taking Huel on an empty stomach.
Unfortunately the same thing occurred. After some research I’ve came to the conclusion that the flax seeds are the problem.
I’ve decided to come off Huel completely and go back to a 5 fruit breakfast smoothie with oats yoghurt and honey.
The stomach cramping only occurs once I drink the Huel. I haven’t had any cramping since.

#6

It’s the sucralose. It’s toxic and it destroys your intestinal flora. It’s hidden in tons of foods, go through your pantry and throw out everything containing it (AKA Splenda). Your gut will thank you.

#7

As mentioned on one of your previous posts we offer a version of Huel without sucralose. Also as mentioned you can read more about sucralose and why it is included in Huel with independent scientific references here: https://huel.com/pages/guide-to-sucralose

#8

I’m really sorry to hear this Chris. If you feel you have an intolerance to flaxseed it might be worth checking this with your doctor.

#9

If you’d be willing to send me a small free tester I would be more than happy to give it a try.

#10

Every now and again I do enjoy sugar free sodas and have never had a problem. But flax seeds is the only ingredient in Huel that I’ve never came across. This is the reason I have came to my conclusion.

This was taken from google.
Adding flaxseed to the diet might increase the number of bowel movements each day. It might also cause gastrointestinal (GI) side effects such as bloating, gas, abdominal pain , constipation, diarrhea, stomachache, and nausea. … Flaxseed should be taken with plenty of water to prevent this from happening.

#11

Unfortunately we don’t produce samples so it’s not something we can do. As mentioned it’s worth narrowing down with a doctor the issue. If the issue is flaxseed then trying the unflavoured and unsweetened will not help as it also contains flaxseed.

I will just add that there is little, if any, evidence that sucralose causes the symptoms you have been having.

#12

My thoughts exactly.